MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. SAFE LOCK APD LUER LOCK CONNECTOR; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE

ERIKA DE REYNOSA, S.A. DE C.V. SAFE LOCK APD LUER LOCK CONNECTOR; SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Model Number 050-95018
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid dripping from the last bag onto their floor during dwell 5 of 5 of their pd treatment.The patient reported receiving an air detected in cassette alarm prior to discovering the leak.The cause of the leak is unknown.The patient was advised to discontinue the use of their cycler and follow up with their peritoneal dialysis nurse (pdrn).A new cycler was issued to the patient.It was reported that an alternate treatment option was available.Upon follow up, the patient confirmed the reported fluid leak event.The patient stated that the fluid leak occurred on (b)(6) 2021.There were air detected in cassette messages during dwell 5 of 5 of treatment and upon looking around, the patient noticed that the luer lock connector was leaking onto their floor.The patient stated that the tubing of the luer lock connecter was leaking and confirmed that no fluid got in or near the cycler and had only gotten onto their floor.The patient stated that the baxter bag was not leaking or damaged and confirmed that only the luer lock connector was leaking.The patient stated that the tubing was leaking, but they could not find the hole it was leaking from.The cause of the leak was unknown.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported events.The patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed, and was able to complete peritoneal dialysis treatment manually on the night of the reported event.The cassette used by the patient was discarded and is not available for return for physical evaluation by the manufacturer.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
It was reported that a peritoneal dialysis (pd) patient discovered a fluid dripping from the last bag onto their floor during dwell 5 of 5 of their pd treatment.The patient reported receiving an air detected in cassette alarm prior to discovering the leak.The cause of the leak is unknown.The patient was advised to discontinue the use of their cycler and follow up with their peritoneal dialysis nurse (pdrn).A new cycler was issued to the patient.It was reported that an alternate treatment option was available.Upon follow up, the patient confirmed the reported fluid leak event.The patient stated that the fluid leak occurred on 12/23/2021.There were air detected in cassette messages during dwell 5 of 5 of treatment and upon looking around, the patient noticed that the luer lock connector was leaking onto their floor.The patient stated that the tubing of the luer lock connecter was leaking and confirmed that no fluid got in or near the cycler and had only gotten onto their floor.The patient stated that the baxter bag was not leaking or damaged and confirmed that only the luer lock connector was leaking.The patient stated that the tubing was leaking, but they could not find the hole it was leaking from.The cause of the leak was unknown.The patient did not develop any symptoms, adverse events, injuries, or require medical intervention as a result of the reported events.The patient is trained on performing stat drains, as well as manual peritoneal dialysis therapy if needed, and was able to complete peritoneal dialysis treatment manually on the night of the reported event.The cassette used by the patient was discarded and is not available for return for physical evaluation by the manufacturer.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and the lot number was not provided.A manufacturing review was performed on the products shipped to the patient for the three (3) month time frame which immediately preceded the event occurrence date.This review included the lot numbers for all fresenius liberty cycler sets shipped to this account within the selected time frame.The entire set of lots have been sold and distributed.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.An investigation of the device history records (dhr) was conducted and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The product lots involved met all specifications for release.A review of the dhr did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.

Brand Name
SAFE LOCK APD LUER LOCK CONNECTOR
Common Device Name
SET, ADMINISTRATION, FOR PERITONEAL DIALYSIS, DISPOSABLE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
1100 e, military hwy, suite c
pharr TX 78577
Manufacturer Contact
jason busch
920 winter st
waltham, MA 02451
9043166958
MDR Report Key13097102
Report Number8030665-2021-01918
Device Sequence Number2047085
Product Code KDJ
UDI-Device Identifier00840861100811
UDI-Public00840861100811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K124024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number050-95018
Device Catalogue Number050-95018
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY SELECT CYCLER; LIBERTY SELECT CYCLER; PD SOLUTIONS; PD SOLUTIONS
Patient Age69 YR
Patient SexMale
Patient Weight74 KG